My Husband Is Having Withdrawals

7 Replies Updated



Conversation Starter

Katie Says:


My husband was in a major car accident a year ago that left him on Fentanyl. He started out on 125 ug and weaned himself over this year down to 25. He decided it was time to get off of the terrible stuff after 2 months on the 25s (with his doctor's enthusiastic approval). Last night he started having the withdrawals... shaking, sweating, insomnia, terrible headache, feeling like he wanted to crawl out of his own skin. He took two hot baths and between that and the med he uses for muscle spasms he was able to fall asleep. He's sleeping comfortably now but I am so worried about him. I understand it could take weeks or even months before he feels fully normal again but how long does this initial part last? What can he do about the symptoms in he meantime? Please help :(



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Katie Says:

Oh, I probably should mention he's also on Norco, Carisoprodol, and Lorazepam

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Verwon Says:

Has he consulted his doctor about these withdrawal symptoms?

Given his medical history and the other medications he is on, his doctor will be the best person to advise him on what he can do about them.

From personal experience, however, I can tell you that these initial symptoms can last about 2 weeks, some rebound pain and insomnia effects may last even longer.

https:/­/­www.medschat.com/­wiki/­Fentanyl/­

https:/­/­www.medschat.com/­wiki/­Norco/­

https:/­/­www.medschat.com/­wiki/­Carisoprodol/­

https:/­/­www.medschat.com/­wiki/­Lorazepam/­

When does he take the Lorazepam? Since it has sedative effects, his doctor might suggest he take it at night, to help stave off some of the withdrawal effects.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
faerygyrl34 Says:

the withdrawl symptoms are a b****....i know. i got up to 200mcg every 3 days. i abused them tho so it took me longer to get clean of them.im still on opiates tho for a chronic pain condition.all those symptoms u described were rite on.he's gonna probably start throwing up in about 3-5days after he stops taking them.cold turkey from those takes a strong person so i wish him all the the WILL in the world to help.your not really gonna be to help with the withdrawls tho.he's not gonna wanna eat after a while and he mite stay up for days at a time due the gittery feeling you get.you just cant get comfortable.its like your legs are in control of your body.sometimes my mom would take me out for a long ride and that helped me calm down some.keep him busy.dont let him hide in the house when he feels like that.warm baths,chicken broth and his fav crackers will help his stomach if he'll eat it.some people are stronger than others. you can compare the withdrawls from fentanyl with withdrawls from heroin.wish him luck

REPLYSHAREREPORT
Was this helpful?     0     0  
4
sam sam Says:

I was started on Fent 50mcg/hr then over the next 8 yrs gone up to 400mcg/hr !! yes 400mcg/hr effectivly taking almost 10MG not micro gram

it is up to you to think what ever you may , but as a hard core user of most nasty strong ? known to man! using 400mcg is really off the chart. I did this over 8 yrs of use and abuse, thanks to UK NHS.
I only recently reduced it to 75mcg due to fits and shakes and b.visions and many other nasty side effects that I started getting.
financially Fentanly cost me my business as well beacuse I was unable to leave the house to go to work when I was taking so much of it for cronic pain.
Now I am back from the dead and on some what normall amount my point is keep on top of it and do not go c/t to give up just reduce your dose over time and you will certainly see result with out going through hell of Fent withdrawals.
good luck you all.

REPLYSHAREREPORT
Was this helpful?     0     0  
5
David Says:
via mobile

Tell him to ask his doctor about a 1 day withdrawal using some sort of sedation. I know that they can get him off it in one day using some sort of gas, i don't know what it is called, but his doctor or any recovery place can tell you. Good luck! Been there, done that!

REPLYSHAREREPORT
Was this helpful?     0     0  
6
David Says:
via mobile

Quit tramadol and ativan both cold turkey at same time, had a horrible 3 weeks then every withdrawl symptom went away for 15 days then all of the sudden 2 days ago every symptom began coming back just as strongvas before is this normal and how much longer will it last... Please help i thought i was over this and was so happy now i'm scared it will never be over

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Mason Says:

Re: David (# 6)

Unfortunately it may never be over David. I don't want to scare you but what you are having is called protracted withdrawals. Benzodiazepines are notorious for this. Tramadol is also notorious for having some of the worst withdrawals out there. The only true options are to either suffer through them or go back to taking a low dose of something similar.

Drug counselors, social workers, and MEDICAL PROFESSIONALS are ill equipped to deal with protracted withdrawals. They try to deny it. Probably because otherwise they are liable for ever prescribing anything that can cause protracted withdrawal syndrome. They'll be happy to be you right back on something though.

Trying a psychiatrist and getting some CBT may help. Best of luck to you.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

On prednisone for 7 days, stopped on a 20mg dose. Having bad withdrawals..
It's coming to the end of my 3rd day without prednisone.I was only suppose to take 40mg for 5 days. However I don... 5 replies
My Husband Has Been Taking Suboxone For About Three Weeks And In The Last Week He Developed Stomache Flu Symptons Is Having Trouble Keeping Foo
my husband has been taking suboxone for about three weeks and in the last week he has had stomache flu symptons, such as... 3 replies
Sir My Husband Left Hand Shakes More Frequently We Have Consulted A Doctor And He Has Suggested Betacap Tr 60 Mg Whther This Medicine Is Having Ay Sid
Sir, My husband left hand shakes more frequently, we have consulted a doctor and he has suggested Betacap Tr 60 mg . Wht... 3 replies
Having Percocet withdrawals
I use to take 10-325 of Percocet 5 times a day. My new doctor lowered the dosage to 3times a day. Saying I was takin too... 4 replies
Anyone having Zepatier withdrawals?
I just completed my 12 week Zepatier treatment yesterday on June 1St. 2017. Now today I feel miserable with headache, ex... 5 replies
What Are The best Medications To Take If Having Withdrawals From OxyContin?
I've been prescribed a large dose of OxyContin, 360 mgs. per day, + 180 mgs. of Roxycodone per day. Both have been u... 14 replies
what do you do when you become kadian tolerant and start having withdrawals while still taking the prescribed dose
can't take suboxone, or benzos ==adverse reactions do i just stick to the med hoping my body will except, or just dr... 2 replies
Pulmison Withdrawals
I took pulmison 20mg 2x daily for 6 months for sarciodoses. I experience constant pain in all my joints since i stopped ... 2 replies
Fentanyl withdrawals or my heart?
My question is that I have titrated down from 75mcg to 50 and had some times that were NOT fun, I must say, but I figure... 13 replies
Here is no BS guide to Fentanyl withdrawals
My story is like most of yours-I was put on the patch, the dosage was increased, after five years I am in remission and ... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 15 January 2018.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA